# SDR IXXA9800061

- Difficulty date: July 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N61CX
- Make and model: Doug DC-8-62
- Aircraft serial: 46142
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Retract Mech
- Condition: Malfunctioned
- Location: Nlg Door
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER TAKEOFF FROM MSP, EN ROUTE TO TOL, WHEN THE GEAR WAS RETRACTED, THE FLIGHT CREW NOTICED A LOUD NOISE AND SLIGHT VIBRATION COMING FROM THE NOSE WHEEL WELL AREA.  THE CREW PERFORMED A GEAR UPLATCH CHECK WHICH PASSED, THEN CYCLED THE GEAR.  THE VIBRATION CONDITION WAS STILL PRESENT AND THE AIRCRAFT CONTINUED AT A REDUCED AIRSPEED IN ACCORDANCE WITH THE COMPANY OPERATIONS MANUAL TO TOL.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH  REVEALED THE FORWARD NOSE GEAR DOORS WERE OPEN.  MAINTENANCE SECURED THE NOSE GEAR DOORS AND PERFORMED A GEAR SWING IN ACCORDANCE WITH THE DOUGLAS MAINTENANCE MANUAL WITH NO DISCREPANCIES NOTED, THE AIRCRAFT WAS RETURNED TO SERVICE.
